MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 4MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 4MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 144140
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿as part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.¿.
 
Event or Problem Description
Surgeon was removing femoral pins after completing mako portion of the total knee replacement and the femoral distal pin snapped while being pulled out.Case type: tka.Surgical delay: =15 minutes.Did the event occur during the case? as per the mps: yes, the event occurred during the case.We had just opened final implants but had not impacted yet.Was the patient under anesthesia? yes.Were any debris/components left inside of the patient? (yes/no) as per the mps: yes, a piece of the pin was left inside the bone.The surgery was paused and an x-ray was taken.The surgeon decided to leave the piece of pin inside of the patient.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigation.Reported event: it was reported that surgeon was removing femoral pins after completing mako portion of the total knee replacement and the femoral distal pin snapped while being pulled out.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: review of the product history records indicate (b)(4) devices were manufactured under lot no w59991-1 and were accepted into final stock on 02/21/2019.No non-conformance were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 144140 , lot number w59991-1, shows no additional complaints related to the failure in this investigation.Conclusion: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description

Brand Name
BONE PIN, 4MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8540296
Report Number3005985723-2019-00309
Device Sequence Number1744619
Product Code OLO
UDI-Device Identifier00848486018177
UDI-Public00848486018177
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number144140
Device Lot NumberW59991-1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR